MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26929
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the delivery system became stuck on the guidewire.Vascular access was obtained via rail access in the groin and popliteal.The target lesion was located in the superficial femoral artery (sfa).A.035 zipwire was put into position and then a 5 x 120 x 130 innova and a 5 x 100 x 130 innova were loaded over both ends of the wire and advanced to the treatment site.The stent delivery systems became stuck on the zipwire during advancement to the target lesion.While trying to remove one of the delivery systems, the stent began to deploy.The physician pushed the zipwire out of the patient enough that one of the stents was outside the patient and the physician was able to cut the wire.The rest of the wire and the second innova stent was able to be removed from the patient with no further complications.The procedure was completed with different devices.The patient was fine post procedure.Returned product consisted of an innova self expanding stent delivery system (sds).Visual examination showed a kink at the nosecone.No damage was noticed on the mid shaft.The yellow thumbwheel lock was intact on the device and the pull handle was in the start position.The stent was partially deployed approximately 3cm from the distal end of the markerband.The zipwire has a hydrophilic coating that is very lubricious when kept hydrated; however, if the coating is left to dry it becomes very sticky and the user may get the indication of a binding or a stickiness to the device when trying to manipulate it over the wire.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Because there was no evidence of any product quality deficiencies, it was considered likely that the kink at the nosecone was attributable to handling of the device.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7783224
Report Number2134265-2018-60101
Device Sequence Number1012925
Product Code NIP
UDI-Device Identifier08714729873945
UDI-Public08714729873945
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2021
Device Model Number26929
Device Catalogue Number26929
Device Lot Number0022144107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1